Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/78020
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Occurrence of Tako-Tsubo cardiomyopathy in association with ingestion of serotonin/noradrenaline reuptake inhibitors
Author: Neil, C.
Chong, C.
Nguyen, T.
Horowitz, J.
Citation: Heart, Lung & Circulation (Print Edition), 2012; 21(4):203-205
Publisher: Blackwell Publishing Asia
Issue Date: 2012
ISSN: 1443-9506
1444-2892
Statement of
Responsibility: 
Christopher J.A. Neil, Cher-Rin Chong, Thanh H. Nguyen, and John D. Horowitz
Abstract: Tako-Tsubo cardiomyopathy (TTC) occurs particularly in post-menopausal women, being precipitated in many cases by severe emotional stress. We describe six patients in whom TTC occurred in association with therapeutic ingestion or overdose of the serotonin/noradrenaline reuptake inhibitor venlafaxine, or its metabolite desvenlafaxine. Importantly, two of the six cases were not post-menopausal women. An increased risk of TTC may account for some of the reported cardiovascular adverse effects of venlafaxine and similar agents.
Keywords: Venlafaxine; Antidepressants; Tako-Tsubo cardiomyopathy; Stress cardiomyopathy; Catecholamines
Rights: Copyright © 2012 Australian and New Zealand Society of Cardiac and Thoracic Surgeons (ANZSCTS) and the Cardiac Society of Australia and New Zealand (CSANZ).
RMID: 0020127736
DOI: 10.1016/j.hlc.2011.12.004
Appears in Collections:Medicine publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.